Hail, Medina
- When
- May 21, 11:50 PM EST
- Where
- Medina County, Medina
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.133, -81.867
Nickel size hail was observed three miles east of Medina.
6 hail, 6 thunderstorm wind, 6 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 21, 6:15 PM EST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OHIO 715 PM EDT FRI MAY 21 2004 .DISCUSSION... WILL UPDATE FCST AND REMOVE REMAINDER OF SVR WX WATCH BOX. STRONGEST STORMS HAVE MOVED WELL SOUTH AND EAST. WATCHING NEXT COMPLEX NR MKE. NOT SURE IF IT WL DIVE SOUTHWARD OR TRACK EASTWARD INTO FCST AREA. MODELS BRING INSTABILITY MAX ACRS FCST AREA AGAIN OVERNGT BUT IT IS A BROAD AREA AND NOT SURE WHERE THE STRONGEST STORMS WL TRACK. WILL CONTINUE TO MONITOR. WL CONTINUE FLOOD WATCH DUE TO POSSIBILITY OF NEW STORMS. NO OTHER MAJOR CHANGES. UPDATE ABOUT 730 PM. && KOSARIK .PREV DISCUSSION... HAVE DECIDED TO GO WITH A FLOOD WATCH FOR THE ENTIRE CWFA. LINE STARTING TO PIVOT AND TRAIN OVER NE IN AND NW OH. AM VERY CONCERNED ABOUT N CENTRAL OHIO WHERE FLOODING ALREADY OCCURED THIS AM. REMAINDER OF DISCUSSION BELOW.... BUSY DAY WITH ALL OF THE MORNING FLOODING...AND NOW THE SEVERE WEATHER...SO NOT A GREAT DEAL OF TIME FOR DISCUSSION. MAIN FOCUS WILL BE THE SHORT TERM. LOOKS LIKE THE DEVELOPING LINE WILL PASS THRU CLE AREA BY 22Z AND ERI BY 03Z OR SO. AM CONCERNED ABOUT HOW THE LINE IS BECOMING ORIENTED. WAS ORIENTED N-S...AND IT IS NOW PIVOTING TO A MORE NE-SW ORIENTATION. MAY NEED TO GO WITH A FLOOD WATCH IF TSTMS START TO TRAIN OVER ONE SPOT. FFG FOR SOME OF THE SATURATED AREAS ONLY 1.4 INCHES IN 3 HRS AND .7 INCH IN 1 HR. GOOD NEWS IS THAT PCPN MAY END AFTER THIS LINE MOVES THRU AS WILL BE IN THE WARM SECTOR OVERNIGHT. SHOULD BE WARM AND MUGGY TONIGHT WITH TEMPS IN THE UPR 60S. DWPTS IN THE 70S MAY EVEN KEEP TEMPS EVEN WARMER OVERNIGHT. AREA SHOULD BE CAPPED OFF FOR PART OF THE DAY ON SAT IN THE WARM SECTOR. CAPES DO RISE TO AROUND 2000 J/KG...WITH A WEAKENING CAP. AM A LITTLE CONCERNED ABOUT THE VORT WHICH THE ETA SHOWS MOVING THRU DURING THE AFTN. WILL KEEP CHC POPS...MAINLY IN THE AFTN. COULD SEE A 90 DEG READING WITH FULL SUN AND 850MB TEMPS BTWN 16 AND 18C. CONTINUED HOT AND MUGGY FOR SAT NIGHT AND SUN. WILL KEEP A CHC OF THUNDER OVERNIGHT WITH ANY POSSIBLE MCS OVERNIGHT. WILL KEEP A CHC OF THUNDER ON SUNDAY AND SUN NIGHT AS THE UPR TROUGH APPROACHES AND THE FRONT BECOMES STATIONARY OVER NRN OH SUN NIGHT AND MON. TEMPS CONTINUED WELL ABV NORMAL. HPC GUIDANCE LOOKS VERY REASONABLE FOR THE EXTENDED. STILL LOOKS LIKE A COOLDOWN FOR THE MIDDLE OF NEXT WEEK AS THE UPR LOW OVER THE PAC NW EJECTS INTO THE PLAINS TUE AND INTO THE GTLKS BY WED. COOLEST DAY OF THE EXTENDED LOOKS LIKE IT WILL BE WED WITH HIGHS ONLY IN THE 60S. WILL ATTEMPT TO GO DRY ON THU WITH RIDGING OVERHEAD BUT THE GFS SHOWS WARM ADVECTION QUICKLY BUILDING INTO THE LAKES BY THU NIGHT AS HEIGHTS BUILD ACROSS THE REGION. STILL LOOKS LIKE A RELATIVELY WET PATTERN IN THE EXTENDED. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...FLOOD WATCH TIL 6 AM. PA...FLOOD WATCH TIL 6 AM. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 724 AM EDT FRI MAY 21 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-211423- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 724 AM EDT FRI MAY 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY SPC HAS INDICATED THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS NORTH OHIO AND NORTHWEST PENNSYLVANIA TODAY. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TONIGHT AND SATURDAY ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 751 PM EDT FRI MAY 21 2004 OHZ014-022-023-033-089-PAZ001>003-220048- ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-MAHONING OH- NORTHERN ERIE PA-PORTAGE OH-SOUTHERN ERIE PA-TRUMBULL OH- 751 PM EDT FRI MAY 21 2004 THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR PARTS OF NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA HAS BEEN CANCELED. THE SEVERE STORMS HAVE MOVED SOUTH AND EAST OF THE AREA. A FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM. ADDITIONAL THUNDERSTORMS MAY DEVELOP DURING THE EARLY MORNING HOURS. HEAVY RAINS ARE POSSIBLE WITH ANY THUNDERSTORM. THE GROUND IS SATURATED AND ANY HEAVY RAIN COULD PRODUCE FLOODING.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1010 PM EDT FRI MAY 21 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL LODI 41.03N 82.01W
05/21/2004 0.75 INCH MEDINA OH AMATEUR RADIO
0420 PM TSTM WND GST MACEDONIA 41.31N 81.50W
05/21/2004 65 MPH SUMMIT OH AMATEUR RADIO
0415 PM TSTM WND DMG UPPER SANDUSKY 40.83N 83.28W
05/21/2004 WYANDOT OH AMATEUR RADIO
TREES DOWNED.
0415 PM TSTM WND DMG MARSEILLES 40.70N 83.39W
05/21/2004 WYANDOT OH AMATEUR RADIO
LARGE TREES DOWNED.
0415 PM TSTM WND DMG ASHLAND 40.87N 82.32W
05/21/2004 ASHLAND OH AMATEUR RADIO
TREES AND LIMBS DOWNED.
0415 PM TSTM WND DMG NORTH OLMSTED 41.41N 81.92W
05/21/2004 CUYAHOGA OH AMATEUR RADIO
TWO LARGE TREES DOWNED.
0406 PM TSTM WND GST MANSFIELD 40.76N 82.53W
05/21/2004 60 MPH RICHLAND OH OFFICIAL NWS OBS
0405 PM TSTM WND DMG 5 S CLEVELAND 41.41N 81.68W
05/21/2004 CUYAHOGA OH PUBLIC
TREES DOWNED.
0402 PM TSTM WND GST NORTH ROYALTON 41.31N 81.75W
05/21/2004 70 MPH CUYAHOGA OH PUBLIC
0400 PM TSTM WND DMG MANSFIELD 40.76N 82.53W
05/21/2004 RICHLAND OH EMERGENCY MNGR
TREES AND LIMBS DOWN COUNTYWIDE.
0356 PM TSTM WND DMG AVON 41.45N 82.02W
05/21/2004 LORAIN OH AMATEUR RADIO
LIMBS DOWN.
0350 PM HAIL GALION 40.73N 82.79W
05/21/2004 0.75 INCH CRAWFORD OH AMATEUR RADIO
0348 PM HAIL ELYRIA 41.38N 82.11W
05/21/2004 0.75 INCH LORAIN OH AMATEUR RADIO
0345 PM TSTM WND GST AMHERST 41.40N 82.23W
05/21/2004 61 MPH LORAIN OH AMATEUR RADIO
0338 PM TSTM WND GST 7 E HURON 41.40N 82.43W
05/21/2004 60 MPH ERIE OH AMATEUR RADIO
0325 PM HAIL TIFFIN 41.12N 83.18W
05/21/2004 0.75 INCH SENECA OH AMATEUR RADIO
0310 PM HAIL PORT CLINTON 41.51N 82.94W
05/21/2004 0.75 INCH OTTAWA OH AMATEUR RADIO
0242 PM HAIL PERRYSBURG 42.46N 79.00W
05/21/2004 1.25 INCH CATTARAUGUS NY TRAINED SPOTTER
0240 PM HAIL TOLEDO 41.66N 83.58W
05/21/2004 0.75 INCH LUCAS OH AMATEUR RADIO
&&
PARTIAL LIST
JIMKPRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE CLEVELAND OH
1202 AM EDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD MARION 40.58N 83.13W
05/21/2004 MARION OH AMATEUR RADIO
FLOODING OF FIELDS, STREETS, BASEMENTS, AND LOW LYING
AREAS.
0545 PM FLASH FLOOD MEADVILLE 41.65N 80.15W
05/21/2004 CRAWFORD PA AMATEUR RADIO
WIDESPREAD FLOODING OF SMALL STREAMS AND STREETS.
0536 PM HAIL CONNEAUT LAKE 41.60N 80.31W
05/21/2004 1.00 INCH CRAWFORD PA LAW ENFORCEMENT
0535 PM FLASH FLOOD ASHTABULA 41.88N 80.80W
05/21/2004 ASHTABULA OH AMATEUR RADIO
UNDERPASSES AND ROADS CLOSED BY FLOODING. WATER SEVERAL
FEET DEEP IN AREAS THAT NORMALLY DO NOT FLOOD.
0530 PM FLASH FLOOD CARDINGTON 40.50N 82.89W
05/21/2004 MORROW OH AMATEUR RADIO
FLOODING OCCURRED OF SMALL STREAMS, STREETS, BASEMENTS,
AND FIELDS.
0525 PM TSTM WND DMG LOWELLVILLE 41.04N 80.55W
05/21/2004 MAHONING OH PUBLIC
TREES DOWNED.
0515 PM TSTM WND DMG 3 W WARREN 41.24N 80.87W
05/21/2004 TRUMBULL OH AMATEUR RADIO
NUMEROUS TREES DOWNED, SOME ON POWER LINES.
0514 PM TSTM WND DMG NEWTON FALLS 41.19N 80.97W
05/21/2004 TRUMBULL OH AMATEUR RADIO
TREES DOWNED, AT LEAST ONE DAMAGING A HOUSE.
0510 PM TSTM WND DMG YOUNGSTOWN 41.10N 80.65W
05/21/2004 MAHONING OH AMATEUR RADIO
TREES DOWNED BY WINDS ESTIMATED AT 60 MPH.
0510 PM FLASH FLOOD SHELBY 42.67N 83.03W
05/21/2004 MACOMB MI AMATEUR RADIO
FLOODING OF STREETS, BASEMENTS, AND LOW LYING AREAS IN
MANY LOCATIONS OF RICHLAND COUNTY.
0500 PM HAIL ORWELL 41.54N 80.86W
05/21/2004 0.75 INCH ASHTABULA OH AMATEUR RADIO
0456 PM HAIL WAYNESBURG 40.67N 81.26W
05/21/2004 0.75 INCH STARK OH AMATEUR RADIO
0455 PM FLASH FLOOD BRUNSWICK 41.25N 81.82W
05/21/2004 MEDINA OH LAW ENFORCEMENT
FLOODING OF STREETS AND BASEMENTS.
0450 PM FLASH FLOOD 6 SW ELYRIA 41.32N 82.19W
05/21/2004 LORAIN OH AMATEUR RADIO
FLOODING OCCURRED ON SMALL STREAMS AND LOW LYING AREAS
ESPECIALLY ACCROSS THE SOUTHERN HALF OF THE COUNTY.
SEVERAL ROADS HAD TO BE CLOSED DUE TO FLOODING.
0445 PM TSTM WND DMG GARRETTSVILLE 41.28N 81.10W
05/21/2004 PORTAGE OH AMATEUR RADIO
TREES DOWNED ACROSS ROUTE 82.
0445 PM FLASH FLOOD FINDLAY 41.04N 83.64W
05/21/2004 HANCOCK OH AMATEUR RADIO
SEVERAL ROADS FLOODED CLOSED AROUND FINDLAY AND
COUNTYWIDE FROM THUNDERSTORM RAINS INCLUDING ROUTE 568.
0445 PM TSTM WND DMG KENT 41.15N 81.36W
05/21/2004 PORTAGE OH AMATEUR RADIO
TREES DOWNED.
0444 PM HAIL WOOSTER 40.82N 81.93W
05/21/2004 0.75 INCH WAYNE OH AMATEUR RADIO
0443 PM TSTM WND DMG MILLERSBURG 40.55N 81.92W
05/21/2004 HOLMES OH LAW ENFORCEMENT
TREES DOWNED COUNTYWIDE.
0440 PM TSTM WND DMG CRESTON 40.98N 81.90W
05/21/2004 WAYNE OH AMATEUR RADIO
TREES DOWN, ONE ON A HOUSE, BETWEEN CRESTON AND RITTMAN.
0440 PM HAIL LODI 41.03N 82.01W
05/21/2004 0.75 INCH MEDINA OH AMATEUR RADIO
0433 PM HAIL SHELBY 40.88N 82.66W
05/21/2004 1.00 INCH RICHLAND OH AMATEUR RADIO
0430 PM TSTM WND DMG KIRTLAND HILLS 41.64N 81.32W
05/21/2004 LAKE OH PUBLIC
TREES, LIMBS AND POWER LINES DOWNED IN MANY AREAS OF LAKE
COUNTY.
0430 PM TSTM WND DMG MOUNT GILEAD 40.55N 82.84W
05/21/2004 MORROW OH AMATEUR RADIO
TREES DOWNED IN A NUMBER OF LOCATIONS COUNTYWIDE.
0430 PM TSTM WND GST RAVENNA 41.16N 81.24W
05/21/2004 63 MPH PORTAGE OH AMATEUR RADIO
0427 PM TSTM WND GST AKRON 41.08N 81.52W
05/21/2004 70 MPH SUMMIT OH AMATEUR RADIO
0425 PM TSTM WND DMG CHESTERLAND 41.52N 81.34W
05/21/2004 GEAUGA OH AMATEUR RADIO
TREES, LIMBS AND POWER LINES DOWNED IN MANY LOCATIONS
COUNTYWIDE.
0420 PM TSTM WND DMG DANVILLE 40.45N 82.26W
05/21/2004 KNOX OH AMATEUR RADIO
TREES AND POWER LINES DOWNED BETWEEN APPLE VALLEY,
HOWARD, AND DANVILLE. SEVERAL HOUSES DAMAGED BY DOWNED
TREES.
0420 PM HAIL CRESTON 40.98N 81.90W
05/21/2004 1.00 INCH WAYNE OH AMATEUR RADIO
0420 PM TSTM WND DMG STOW 41.18N 81.44W
05/21/2004 SUMMIT OH AMATEUR RADIO
TREES DOWNED.
0420 PM TSTM WND GST MACEDONIA 41.31N 81.50W
05/21/2004 65 MPH SUMMIT OH AMATEUR RADIO
0417 PM TSTM WND DMG MARION 40.58N 83.13W
05/21/2004 MARION OH AMATEUR RADIO
ROOF DAMAGED AND TREES DOWNED.
0415 PM TSTM WND DMG NORTH OLMSTED 41.41N 81.92W
05/21/2004 CUYAHOGA OH AMATEUR RADIO
TWO LARGE TREES DOWNED.
0415 PM HAIL MARION 40.58N 83.13W
05/21/2004 0.88 INCH MARION OH AMATEUR RADIO
0415 PM TSTM WND DMG UPPER SANDUSKY 40.83N 83.28W
05/21/2004 WYANDOT OH AMATEUR RADIO
TREES DOWNED.
0415 PM TSTM WND DMG MARSEILLES 40.70N 83.39W
05/21/2004 WYANDOT OH AMATEUR RADIO
LARGE TREES DOWNED.
0415 PM TSTM WND DMG ASHLAND 40.87N 82.32W
05/21/2004 ASHLAND OH AMATEUR RADIO
TREES AND LIMBS DOWNED.
0410 PM TSTM WND GST GARFIELD HEIGHTS 41.42N 81.60W
05/21/2004 81 MPH CUYAHOGA OH AMATEUR RADIO
0409 PM HAIL ATTICA 41.07N 82.89W
05/21/2004 1.00 INCH SENECA OH AMATEUR RADIO
0409 PM HAIL CLEVELAND 41.48N 81.68W
05/21/2004 1.00 INCH CUYAHOGA OH AMATEUR RADIO
NEAR DETROIT AND WEST 25TH STREET.
0406 PM TSTM WND GST MANSFIELD 40.76N 82.53W
05/21/2004 60 MPH RICHLAND OH OFFICIAL NWS OBS
0405 PM TSTM WND DMG 5 S CLEVELAND 41.41N 81.68W
05/21/2004 CUYAHOGA OH PUBLIC
TREES DOWNED.
0402 PM TSTM WND GST NORTH ROYALTON 41.31N 81.75W
05/21/2004 70 MPH CUYAHOGA OH PUBLIC
0400 PM TSTM WND DMG MANSFIELD 40.76N 82.53W
05/21/2004 RICHLAND OH EMERGENCY MNGR
TREES AND LIMBS DOWN COUNTYWIDE.
0359 PM TSTM WND GST GALION 40.73N 82.79W
05/21/2004 65 MPH CRAWFORD OH AMATEUR RADIO
0356 PM TSTM WND DMG AVON 41.45N 82.02W
05/21/2004 LORAIN OH AMATEUR RADIO
LIMBS DOWN.
0350 PM TSTM WND DMG BUCYRUS 40.80N 82.97W
05/21/2004 CRAWFORD OH AMATEUR RADIO
TREES DOWNED.
0350 PM HAIL GALION 40.73N 82.79W
05/21/2004 0.75 INCH CRAWFORD OH AMATEUR RADIO
0348 PM HAIL ELYRIA 41.38N 82.11W
05/21/2004 0.75 INCH LORAIN OH AMATEUR RADIO
0345 PM TSTM WND GST AMHERST 41.40N 82.23W
05/21/2004 61 MPH LORAIN OH AMATEUR RADIO
0340 PM TSTM WND DMG WAKEMAN 41.26N 82.40W
05/21/2004 HURON OH LAW ENFORCEMENT
TREES DOWNED IN MANY LOCATIONS ACROSS EASTERN HURON
COUNTY.
0338 PM TSTM WND GST 7 E HURON 41.40N 82.43W
05/21/2004 60 MPH ERIE OH AMATEUR RADIO
0325 PM HAIL TIFFIN 41.12N 83.18W
05/21/2004 0.75 INCH SENECA OH AMATEUR RADIO
0325 PM TSTM WND DMG FINDLAY 41.04N 83.64W
05/21/2004 HANCOCK OH LAW ENFORCEMENT
TREES DOWNED, SOME ON POWERLINES.
0310 PM HAIL PORT CLINTON 41.51N 82.94W
05/21/2004 0.75 INCH OTTAWA OH AMATEUR RADIO
0242 PM HAIL PERRYSBURG 41.55N 83.62W
05/21/2004 1.25 INCH WOOD OH TRAINED SPOTTER
0240 PM HAIL TOLEDO 41.66N 83.58W
05/21/2004 0.75 INCH LUCAS OH AMATEUR RADIO
&&
ONE EVENT CORRECTED. LIST COMPLETE AS OF ISSUANCE TIME.
JIMKThe Cleveland radar (KCLE), 31 km away, was scanning. The volume nearest the first event began at 04:47 UTC.
6 hail, 6 thunderstorm wind, 6 flash flood. Local standard time, as filed.
Nickel size hail was observed three miles east of Medina.
Penny size hail was observed on the west side of Akron.
Penny size hail was observed.
Thunderstorm winds downed a couple of large trees.
Penny size hail was observed.
Quarter size hail was observed.
Quarter size hail was observed.
During the early morning hours of May 22nd, heavy rain producing thunderstorms moved across Summit County for the third time in less than 24 hours. Rainfall totals of one to three inches were common across the county. Rainfall rates with the stronger storms approached two inches per hour. A spotter in Munroe Falls measured 4.53 inches of rain between daybreak on May 21st and daybreak on the 22nd. A cooperative observer in Cuyahoga Falls measured 3.39 inches of rain during that same period. This rain combined with ground already saturated from earlier storms led to the renewal of widespread flooding in the county. The Coventry, Copley, Tallmadge, Cuyahoga Falls, Barberton, Stow and Norton areas were among the worst damaged in the county. Flooding in some of these cities was reported to be the worst in over 30 years. In Barberton and Norton, extensive flooding occurred after Wolf Creek left it's banks. A dam on Hudson Run was nearly destroyed after flood waters began flowing around the dam. Water on some streets was reported to be as much as three feet deep. Over $1 million in damage occurred along Barber Road in Norton after 20 homes and 23 businesses were flooded. Several culverts were washed out in both Norton and Barberton. Several people were evacuated from homes along Pardee and Graham Roads in Stow around 2 a.m. Dozens of roads in the county had to be closed because of washouts or significant flooding. Damage to roads and other government property from the storms on the 21st and 22nd topped $2.2 million. Hundreds of private residences and businesses sustained flood damage. Initial estimates that as many as 500 homes sustained significant damage. Dozens of vehicles were also damaged.
Thunderstorm winds downed a couple of trees.
Thunderstorm winds downed a couple of large trees.
Thunderstorms dumped heavy rains on Cuyahoga County for third time in less than 24 hours during the early morning hours of May 22nd. Areas already saturated from earlier rains saw another one to two inches of rain fall in just a couple hours. The Rocky River quickly rose during the early morning hours causing significant damage. Two very rapid rises in the river occurred. The first one was around 2:45 a.m. and was described by witnesses as a "wall of water" moving down the basin. The second jump in water levels occurred around daybreak. Six marinas along the river were heavily damaged. Piers and docks at the marinas were swept away as were over 100 boats. Around 35 of the boats were found tangled and smashed along a bridge abutment near the mouth of the river. Big Creek also went into flood during the early morning hours causing Brookpark Road to be closed. Widespread urban and lowland flooding occurred elsewhere in the county. Many roads and streets had to be closed because of flood waters up to three feet deep. A spotter in North Royalton measured 1.36 inches of rain during the early morning storm. Damage to roads and other public property from the flash flood events of May 21st and 22nd and from the subsequent flooding along the Cuyahoga River totaled approximately $3.6 million. 1095 homes in the county sustained flood damage during these events.
During the early morning hours of May 22nd, heavy rain producing thunderstorms moved across Medina County for the the third time in less than 24 hours. Rainfall totals of one to two inches were common across the county and rainfall rates with the stronger storms exceeded an inch per hour. This rain combined with ground already saturated from earlier storms led to the renewal of widespread flooding in the county. Dozens of roads and streets once again became flooded and had to be closed. Several more cars became stranded in the flood waters. Damage to roads and other government property from the storms on the 21st and 22nd was nearly $500,000. Dozens of homes, businesses and vehicles sustained flood damage.
During the early morning hours of May 22nd, heavy rain producing thunderstorms moved across Lorain County for the the third time in less than 24 hours. Rainfall totals of one to two inches were common across the county. Rainfall rates with the stronger storms were well in excess of an inch per hour. This rain combined with ground already saturated from earlier storms led to the renewal of widespread flooding in the county. Dozens of roads and streets once again became flooded and had to be closed. Several more cars became stranded in the flood waters. Damage to roads and other government property from the storms on the 21st and 22nd topped $500,000. Dozens of homes, businesses and vehicles sustained flood damage.
During the early morning hours of May 22nd, heavy rain producing thunderstorms moved across Portage County for the the third time in less than 24 hours. Rainfall totals of over three inches were reported in the the county with rainfall rates at times approaching two inches per hour. A spotter in Kent measured 3.77 inches of rain between 3 a.m. on May 21st and 3 a.m. on the 22nd. This rain combined with ground already saturated from the earlier storms led to the renewal of widespread flooding in the county. The Kent, Ravenna, Charlestown and Paris Township areas were the worst affected in the county. In Ravenna, 40 people had to be evacuated from a mobile home park after flood waters rose to several feet deep. Several residents in a nearby apartment building also had to be evacuated. Dozens of roads and streets were flooded and had to be closed. Several vehicles became stranded in the flood waters. Damage to roads and other government property from the storms on the 21st and 22nd topped $750,000. Almost 300 homes and businesses sustained flood damage in the county.
Thunderstorms dumped heavy rains on Mahoning County during the early morning hours of May 22nd causing widespread flooding. This was the third round of thunderstorms to affect the county in less than 24 hours. One to three inches of rain fell during the early morning storms. This rain combined with ground already saturated from the earlier storms caused many small streams and creeks to leave their banks. In Poland, Yellow Creek went into flood damaging many homes and a library. The Mahoning River went into flood in Mill Creek Park flooding several roads and stranding several vehicles. Extensive flooding also occurred on the north side of Youngstown. Several roads and bridges were damage by flooding and over a dozen more roads had to be closed because of flooding. Dozens of homes were damaged by flood waters with ten damaged enough to be declared uninhabitable.
Thunderstorm winds downed a tree and one large limb.
Thunderstorm winds downed a few trees.
Thunderstorm winds downed many trees in the county. A couple homes were damaged by fallen trees near Parkman.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400051, 5400052, 5401745, 5401746, 5401742, 5400050, 5401741, 5401792, 5401743, 5401744, 5401791, 5400613, 5400612, 5400614, 5400688, 5400689, 5401747, 5401748.